Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On quasi-affine transforms of Read's operator

Authors: Thomas Schlumprecht and Vladimir G. Troitsky
Journal: Proc. Amer. Math. Soc. 131 (2003), 1405-1413
MSC (2000): Primary 47A15; Secondary 47B37
Published electronically: December 6, 2002
MathSciNet review: 1949870
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that C. J. Read's example of an operator $T$ on $\ell_1$ which does not have any non-trivial invariant subspaces is not the adjoint of an operator on a predual of $\ell_1$. Furthermore, we present a bounded diagonal operator $D$ such that even though $D^{-1}$ is unbounded, the operator $D^{-1}TD$ is a bounded operator on $\ell_1$ with invariant subspaces, and is adjoint to an operator on $c_0$.

References [Enhancements On Off] (What's this?)

  • [AAB98] Y. A. Abramovich, C. D. Aliprantis, and O. Burkinshaw.
    The invariant subspace problem: Some recent advances.
    Rend. Inst. Mat. Univ. Trieste, XXIX Supplemento:3-79, 1998. MR 2000f:47062
  • [Enf76] P. Enflo.
    On the invariant subspace problem in Banach spaces.
    In Séminaire Maurey-Schwartz (1975-1976) Espaces $L^{p}$, applications radonifiantes et géométrie des espaces de Banach, Exp. Nos. 14-15, pages 1-7. Centre Math., École Polytech., Palaiseau, 1976. MR 57:13530
  • [Enf87] P. Enflo.
    On the invariant subspace problem in Banach spaces.
    Acta Math., 158: 213-313, 1987. MR 88j:47006
  • [Read85] C. J. Read.
    A solution to the invariant subspace problem on the space $l_ 1$.
    Bull. London Math. Soc., 17(4):305-317, 1985. MR 87e:47013
  • [Read86] C. J. Read.
    A short proof concerning the invariant subspace problem.
    J. London Math. Soc. (2), 34(2):335-348, 1986. MR 87m:47020
  • [RR73] H. Radjavi and P. Rosenthal.
    Invariant subspaces.
    Springer-Verlag, New York, 1973.
    Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 77. MR 51:3924
  • [Sz-NF68] B. Sz.-Nagy and C. Foias.
    Vecteurs cycliques et quasi-affinité.
    Studia Math. 31: 35-42, 1968. MR 38:5050

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A15, 47B37

Retrieve articles in all journals with MSC (2000): 47A15, 47B37

Additional Information

Thomas Schlumprecht
Affiliation: Department of Mathematics, Texas A&M University, College Station, Texas 77843

Vladimir G. Troitsky
Affiliation: Department of Mathematics, University of Alberta, Edmonton, Alberta, Canada T6G 2G1

Received by editor(s): November 30, 2001
Published electronically: December 6, 2002
Additional Notes: The first author was supported by the NSF. Most of the work on the paper was done during the Workshop on linear analysis and probability at Texas A&M University, College Station
Communicated by: David R. Larson
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society